CSN Login
Members Online: 7

You are here

sick, scared, and need of some hope

hpsquad's picture
hpsquad
Posts: 7
Joined: Nov 2009

I just completed my firnst chemo of folfox with 5fu pump. The nausea, exhaustion, and pain has been overwhelming. The posts have enlightened me to what to expect, but I hoped that when they disconnected me, that I would feel better. This is the first of 12 and I worry about making it through. Any help or encouragement would be appreciated.

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

DO get through this! It is really hard, but you can do it. Make sure you are taking really good anti-nausea meds, I am on Folfiri, and have not done Folfox, but I know the Folfiri is usually more tolerable then then the Oxy. Many on here have done it, and though hard, it's doable, just think of it as it killing the cancer, and shrinking those tumors, it isn't easy, but we're here for you. If you're having really bad side effects, let us know, am sure someone who has done oxy will help you, keep smiling, and going, with Folfiri, it takes a few days after I'm disconnected to feel like myself, you will bounce back, just be patient, though letting it do it's job, :)

Hugsss!
~Donna

lcarper2
Posts: 638
Joined: Dec 2009

eat yogart for the nausea it will take away the chemo taste in your mouth.

Fight for my love
Posts: 1530
Joined: Jun 2009

It is the oxaliplatin which really makes you sick.Every treatment after getting unhooked,my husband feels a lot better mentally.You may feel the same way too.If you don't like plain water,you can put crystal light in the water,it makes the water taste better.Orange is very helpful too.You can also drink orange juice.When you don't have appetite,at least drink some soup like chichen noodle soup or egg drop soup.It seems like a long way to go,but before you know it,it will be on the half point,then it will be over soon.Take care.Good luck to you with everything.

geotina's picture
geotina
Posts: 2117
Joined: Oct 2009

Your first one is under your belt, good for you. The first few days after disconnect you will feel lousy and then things will take a turn for the better. Fatigue with oxy is bad so eat something fun, take a nap and plan on going to bed early. George did not have pain so I can't address that. Read some prior posts so you know what to expect as far as side effects. Personally, I think anxiety plays a big role, but once you know what to expect that level goes way down. George got an IV of Anzamet for nausea before they started and it worked like a charm for him, he did not experience the nausea you speak of. Ask Donna, she had the motherload of nausea and knows what worked for her and what did not. Your cancer is different than George's but it looks like you are getting pretty much the same treatment.

I read your bio on your type of cancer, is that considered to be in the colon cancer family?

Take care - Tina

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

They didn't help, so I came up with a few tricks of my own:

Ginger ale...sipped it...settled my tummy.

Scalloped potatoes....I always made a box (yes, Betty Crocker...lol) the day before starting my infusions...popped it in the fridge...Then, whatever time it was when I got hungry, I just put a bit in a bowl and nuked it...mmmmmm, to this day I still LOVE scalloped potatoes...

English muffins...kept plenty on hand for the 3am 'feeding'...

I agree with others, my dear...it's a daunting task, but it IS doable! Made harder by the fact that we are trying to USE this body part while treating it!!!! It can be scary, but post here often, there are plenty of us 'been there/done that' that can offer support and advice.

I was given cisplatin/5FU combo...for the rectal cancer,

ACT (Adriamycin/Cytoxin/Taxol) for the breast cancer that followed 6 months later...

With both, I used the tips above...

Hugs, Kathi

zenmonk
Posts: 198
Joined: Nov 2009

If I can do it.....I felt much of the misery you are describing. I remember the middle of the night as being the worst. My 3 year old daughter would bring me dry clothes from my dresser about every hour after I had soaked them through. For me is was different every time I had treatment. Sometimes I would end up in the hospital sometimes I would be just fine. Just remember that the side effects from this stuff can be extremely dangerous. Dont hesitate to go to the ER if you need some relief. I would suffer for 3 or more days then go to the ER. I wish that I had not waited. Stay Strong.

abmb's picture
abmb
Posts: 311
Joined: Sep 2009

My husband was always nauseas after disconnecting. I swear he lived on nausea pills up until a few days before the next treatment and he was always tired. He would fall asleep while watching tv all the time. Just take the meds, why feel sick, and sleep when you are tired, don't wear yourself out. Take care of yourself and God Bless. Margaret

menright's picture
menright
Posts: 258
Joined: Oct 2008

I am sure you will do well. Know that there is an end to it. I just finished what I hope to be my last chemo treatment. My body is not the same but with time away from chemo and cancer clinics, I trust that a new normal can be found and considered good health. Best of luck as you begin.

Mike

Subscribe to Comments for "sick, scared, and need of some hope"